Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 17, 2010, 3:28 PM CDT for Jim Wells County, Nueces County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2010, 3:28 PM CDT (20:28 UTC)
- Expired
- Apr 17, 2010, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:39 PM CDT | FUNNEL CLOUD | 5 Se Agua Dulce, TX | ROTATING WALL CLOUD PRODUCED A SHORT LIVED FUNNEL CLOUD NEAR THE INTERSECTION OF FM 665 AND FM 666. |
| Apr 17, 3:58 PM CDT | HAIL 0.88 | 5 Sse Agua Dulce, TX | PEA TO NICKEL SIZED HAIL FALLING NEAR THE INTERSECTION OF FM 70 AND FM 665. |
| Apr 17, 4:09 PM CDT | FUNNEL CLOUD | 8 S Agua Dulce, TX | TRAINED SPOTTER REPORTED A WALL CLOUD AND FUNNEL CLOUD 10 MILES NORTHWEST OF BISHOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
841
WFUS54 KCRP 172028
TORCRP
TXC249-355-172130-
/O.NEW.KCRP.TO.W.0002.100417T2028Z-100417T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS...
WESTERN NUECES COUNTY IN SOUTH TEXAS...
* UNTIL 430 PM CDT
* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANQUETE...
OR 11 MILES NORTHWEST OF DRISCOLL...MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRISCOLL...AGUA DULCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2761 9773 2770 9805 2789 9794 2791 9787
2783 9760
TIME...MOT...LOC 2028Z 015DEG 3KT 2780 9783
$$
AK2 follow-up statements
488
WWUS54 KCRP 172043
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT SAT APR 17 2010
TXC249-355-172130-
/O.CON.KCRP.TO.W.0002.000000T0000Z-100417T2130Z/
JIM WELLS-NUECES-
343 PM CDT SAT APR 17 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WESTERN
NUECES AND EAST CENTRAL JIM WELLS COUNTIES...
AT 336 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
JUST SOUTH OF AGUA DULCE. THIS TORNADO WAS LOCATED JUST SOUTH OF
AGUA DULCE...NEAR BANQUETE...OR 8 MILES NORTHWEST OF
DRISCOLL...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
AGUA DULCE...
DRISCOLL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2779 9793 2784 9780 2779 9768 2761 9773
2770 9805
TIME...MOT...LOC 2041Z 015DEG 3KT 2779 9783
$$
AK793
WWUS54 KCRP 172110
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CDT SAT APR 17 2010
TXC249-355-172130-
/O.CON.KCRP.TO.W.0002.000000T0000Z-100417T2130Z/
JIM WELLS-NUECES-
410 PM CDT SAT APR 17 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WEST
CENTRAL NUECES AND EAST CENTRAL JIM WELLS COUNTIES...
AT 400 PM CDT...TRAINED WEATHER SPOTTERS ANOTHER FUNNEL CLOUD. THIS
TORNADO WAS LOCATED 10 MILES WEST OF DRISCOLL...MOVING SOUTH AT 10
MPH. TRAINED SPOTTERS HAVE ALSO REPORTED NICKEL SIZE HAIL FROM THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 2778 9794 2778 9790 2772 9770 2761 9773
2764 9783 2766 9791 2768 9797 2770 9805
TIME...MOT...LOC 2106Z 020DEG 10KT 2766 9792
$$
AKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 12:44 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 17, 12:44 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT SAT APR 17 2010
.DISCUSSION...UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR CONDITIONS WITH BRIEF VFR CIGS AREAWIDE THIS
AFTERNOON. CONVECTION IS BEGINNING TO INCREASE ACROSS THE AREA AND
EXPECT THAT TREND TO CONTINUE THROUGH THE AFTERNOON. A WEAK COLD
FRONT WILL BE THE FOCUS FOR ADDITIONAL CONVECTION LATER THIS
AFTERNOON/EVENING. SURFACE WINDS LOOK TO BECOME NORTHERLY BEHIND
THIS FRONT. HOWEVER...THE BOUNDARY MAY STALL OVER THE REGION WITH
SOUTHEAST FLOW AHEAD OF THE FRONT. OVERALL...MVFR CIGS EXPECTED
THROUGH THE FORECAST PERIOD WITH SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE REGION.
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT SAT APR 17 2010/
DISCUSSION...NO CHANGES NEEDED TO THE ONGOING FORECAST. VERY SLOW
MOVING SHOWERS AND THUNDERSTORMS PRODUCED TORRENTIAL RAINFALL JUST
SOUTH OF CALLIHAM/CHOKE CANYON LAKE THIS MORNING WITH WATER
COVERING HIGHWAY 72. RADAR ESTIMATED 4 TO 8 INCHES OVER THIS
REGION ALONG THE MCMULLEN/LIVE OAK COUNTY LINE. A REPORT FROM A
COCORAHS OBSERVER INDICATES THIS AREA HAS RECEIVED NEARLY 11
INCHES OF RAIN OVER THE PAST 5 DAYS...MOST OF WHICH FELL OVER THE
LAST TWO. WHILE THIS CONVECTION WAS ISOLATED...MORE DEVELOPMENT IS
EXPECTED THIS AFTERNOON ACROSS THE REGION AS A STRONGER SHORTWAVE
MOVES THROUGH THE REGION AND SOUTH TEXAS REMAINS IN THE LEFT FRONT
QUAD OF UPPER LEVEL JET. WITH LESS CLOUD COVER...EXPECTING MORE
DAYTIME HEATING AS WELL WITH CAPE VALUES INCREASING. 12Z CRP
SOUNDING ALREADY INDICATED NEAR 1900 J/KG CAPE. EXPECTING THE
THREAT FOR FLASH FLOODING TO CONTINUE AND WILL KEEP ONGOING WATCH
IN PLACE THROUGH THIS EVENING.
PREV DISCUSSION... /ISSUED 634 AM CDT SAT APR 17 2010/
DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW.
AVIATION...ISOLD RWS ONGOING BTWN COT-HBV-BEA-COT EARLY THIS MRNG
AND WL MV N AND E OVR THE NEXT FEW HOURS. MVFR VSBLTYS IN BR HAVE
ALSO DVLPD ACROSS MUCH OF THE AREA ALONG WITH MVFR/IFR CIGS ALI-
BEA-VCT. CONFIDENCE IN COVERAGE AND TIMING OF ADDTNL RWS/TSTMS THRU
THE DAY HAS INCREASED. NEXT UPR LVL DISTB BTWN BIG BEND AND DRT WL
DIVE SE INTO THE RGN LATE THIS MRNG AND AFTN. EXPECT RWS/TSTMS TO
EXPAND IN COVERAGE FM COT-LRD-ALI-VCT-COT 15Z-20Z...BCMG NUMEROUS
TO WIDESPREAD. HVY RAINFALL AND A FEW STRONGER STORMS WITH GUSTY
WINDS AND SMALL HAIL POSSB. BULK OF PRECIP WL SHIFT E INTO THE
COASTAL BEND...FM CRP-VCT EWD...MID TO LATE AFTN AND PERSIST INTO
THE EVE. EXPECT WIDESPREAD MVFR CIGS DVLPG THE AREA AND
PERSISTING THRU THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 67 79 59 76 61 / 70 30 10 10 20
VICTORIA 65 76 56 74 56 / 70 40 20 10 20
LAREDO 66 82 62 82 64 / 50 10 10 10 40
ALICE 66 81 58 78 60 / 70 20 10 10 30
ROCKPORT 68 78 61 75 62 / 70 30 20 10 20
COTULLA 61 78 56 77 57 / 50 10 10 10 40
KINGSVILLE 66 81 59 79 61 / 60 20 10 10 20
NAVY CORPUS 68 78 64 75 65 / 60 30 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA
SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
RG/82...AVIATION/UPDATEHazardous weather outlook, Apr 17, 4:45 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 AM CDT SAT APR 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 445 AM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF SOUTH TEXAS. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY THROUGH THIS EVENING...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE. THESE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING HEAVY RAINFALL. GENERALLY...1/2 TO 2 INCHES OF RAINFALL IS EXPECTED ACROSS SOUTH TEXAS TODAY THROUGH TONIGHT...HOWEVER ISOLATED POCKETS OF 3 TO 5 INCHES ARE POSSIBLE IN LOCALLY HEAVIER RAINFALL. DUE TO THE SATURATED GROUNDS FROM RECENT RAINFALL THIS WEEK...ADDITIONAL RAINFALL OF THESE AMOUNTS MAY PRODUCE FLASH FLOODING. IN ADDITION...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY MAINLY EAST OF HIGHWAY 281. NO SEVERE WEATHER IS ANTICIPATED...BUT DUE TO THE RECENT HEAVY RAINFALL ISOLATED FLOODING WILL BE THE MAIN THREAT...ALTHOUGH THE CONCERN WILL BE SLIGHTLY DIMINISHED DUE TO THE DRIER AIR EXPECTED TO ENTER THE AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...WITH ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY AND FRIDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/GW
In the hours before
Local storm report, Apr 17, 2:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLASH FLOOD 4 SE CALLIHAM 28.42N 98.31W
04/17/2010 LIVE OAK TX LAW ENFORCEMENT
MCMULLEN COUNTY SHERRIF REPORTED WATER ONCE AGAIN
COVERING THE ROAD ON HIGHWAY 72 NEAR THE PRISON.
&&
GRANTHAMSpecial weather statement, Apr 17, 2:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT SAT APR 17 2010 TXZ241-243-244-172045- JIM WELLS-NUECES-SAN PATRICIO- 246 PM CDT SAT APR 17 2010 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN PATRICIO COUNTIES... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUNTZER...OR 10 MILES NORTHWEST OF ROBSTOWN WITH VERY LITTLE MOVEMENT. PEOPLE IN NORTHEASTERN JIM WELLS...NORTHWESTERN NUECES AND WESTERN SAN PATRICIO COUNTIES...INCLUDING THE CITIES OF BLUNTZER AND SAN PATRICIO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. RG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:52 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 11 days |
| Apr 16, 8:49 PM CDT | Areal Flood Warning | CRP | Jim Wells | 4 hr |
| Apr 16, 9:05 PM CDT | Areal Flood Warning | CRP | Bee, Refugio, San Patricio | 4 hr |
| Apr 17, 7:10 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 110 min |
| Apr 17, 8:57 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 108 min |
| Apr 17, 10:52 AM CDT | Areal Flood Warning | CRP | Live Oak, McMullen | 3 hr |
| Apr 17, 1:36 PM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 114 min |
| Apr 17, 2:20 PM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 115 min |
| Apr 17, 2:28 PM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 2 hr |
| Apr 17, 2:47 PM CDT | Flash Flood Warning | CRP | Victoria | 118 min |
| Apr 17, 2:50 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces, San Patricio | 40 min |
| Apr 17, 3:09 PM CDT | Tornado Warning | CRP | Jim Wells, Nueces, San Patricio | 36 min |
| Apr 17, 3:20 PM CDT | Flash Flood Warning | CRP | Live Oak, McMullen, San Patricio | 69 min |
| Apr 17, 3:35 PM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 2 hr |
| Apr 17, 3:52 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 23 min |
| Apr 17, 4:00 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 45 min |
| Apr 17, 4:17 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 58 min |
| Apr 17, 4:37 PM CDT | Areal Flood Warning | CRP | Live Oak, McMullen | 6 hr |
| Apr 17, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, Nueces, Webb | 38 min |
| Apr 17, 5:11 PM CDT | Tornado Warning | CRP | Kleberg | 49 min |
| Apr 17, 5:12 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
| Apr 17, 5:14 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Apr 17, 5:59 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 31 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.